Alert archive / California / Wind Advisories in 2014
Wind Advisory 32, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 19, 2014, 11:55 AM PST for Siskiyou County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 11:55 AM PST (19:55 UTC)
- Expired
- Nov 19, 2014, 6:42 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS76 KMFR 191955 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1155 AM PST WED NOV 19 2014 CAZ081-200300- /O.NEW.KMFR.WI.Y.0032.141119T1955Z-141120T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1155 AM PST WED NOV 19 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 35 MPH GUSTING TO 45 TO 50 MPH. * TIMING: WINDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: WEED. * IMPACTS: INTERSTATE 5 WILL BE AFFECTED BY THESE WINDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. && $$ ORZ021-022-201200- /O.NEW.KMFR.HW.A.0008.141121T1800Z-141122T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...PORT ORFORD 1155 AM PST WED NOV 19 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH ALONG THE COAST. * TIMING: WINDS WILL INCREASE FRIDAY MORNING...THEN DIMINISH FRIDAY NIGHT. * LOCATIONS INCLUDE: PORT ORFORD. * IMPACTS: HIGHWAY 101 WILL BE IMPACTED BY THIS STORM. THE PORT OF PORT ORFORD WILL BE EXPOSED TO WIND AND WAVE ACTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-ORZ030-031-201200- /O.NEW.KMFR.HW.A.0008.141122T0000Z-141122T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 1155 AM PST WED NOV 19 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. * TIMING: WINDS WILL INCREASE FRIDAY AFTERNOON AND DIMINISH BY SATURDAY AFTERNOON. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE ALONG WITH THE ADJACENT WINTER RIDGE...AND THE WARNER MOUNTAINS. * IMPACTS: HIGH PROFILE VEHICLES ON HIGHWAY 31 WILL BE IMPACTED BY CROSSWINDS DURING THIS EVENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STOCKTON
1 follow-up statement
722 WWUS76 KMFR 200242 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 642 PM PST WED NOV 19 2014 CAZ081-200345- /O.CAN.KMFR.WI.Y.0032.000000T0000Z-141120T0300Z/ CENTRAL SISKIYOU COUNTY- 642 PM PST WED NOV 19 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. HOWEVER IT WILL CONTINUE TO BE WINDY THIS EVENING AT 20 TO 30 MPH. $$ ORZ021-022-201045- /O.CON.KMFR.HW.A.0008.141121T1800Z-141122T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...PORT ORFORD 642 PM PST WED NOV 19 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: SOUTH 35 TO 45 MPH GUSTING TO 60 MPH ALONG THE COAST. * TIMING: WINDS WILL INCREASE FRIDAY MORNING...THEN DIMINISH FRIDAY NIGHT. * LOCATIONS INCLUDE: PORT ORFORD. * IMPACTS: HIGHWAY 101 WILL BE IMPACTED BY THIS STORM. THE PORT OF PORT ORFORD WILL BE EXPOSED TO WIND AND WAVE ACTION. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-ORZ030-031-201045- /O.CON.KMFR.HW.A.0008.141122T0000Z-141122T1800Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 642 PM PST WED NOV 19 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 35 TO 45 MPH GUSTING TO 60 MPH. * TIMING: WINDS WILL INCREASE FRIDAY AFTERNOON AND DIMINISH BY SATURDAY AFTERNOON. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SUMMER LAKE ALONG WITH THE ADJACENT WINTER RIDGE...AND THE WARNER MOUNTAINS. * IMPACTS: HIGH PROFILE VEHICLES ON HIGHWAY 31 WILL BE IMPACTED BY CROSSWINDS DURING THIS EVENT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 7:59 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 19, 7:59 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
759 AM PST WED NOV 19 2014
.DISCUSSION...19/12Z NAM IN. 19/12Z GFS IN THROUGH 72HR.
MIDDLE AND HIGH LEVEL CLOUDS OVER THE MEDFORD CWA THIS
MORNING...EXCEPT FOR LOW CLOUDS AND FOG IN THE UMPQUA BASIN. THERE
IS LITTLE OR NO AT THIS TIME...BUT THERE ARE STRONG WINDS OVER
SOME OF THE HIGHER TERRAIN.
THE FIRST OF TWO WEAK SYSTEMS WILL MOVE ONSHORE TODAY...
SPLITTING AS IT DOES SO...BUT NOT TO THE DEGREE EXHIBITED BY THE
MODELS YESTERDAY. MOST OF THE ASSOCIATED ENERGY WILL BE DIRECTED
INTO BRITISH COLUMBIA AND NORTHERN CALIFORNIA. MOST OF THE MEDFORD
CWA WILL SEE RAIN FROM THIS SYSTEM...AND THE HEAVIEST AMOUNTS WILL
FALL ALONG THE COAST AND COAST RANGE...EXTENDING SOUTH INTO
WESTERN SISKIYOU COUNTY. AMOUNTS WILL NOT BE ANYWHERE NEAR ENOUGH
TO CREATE FLOODING CONCERNS...AND SNOW LEVELS WILL REMAIN ABOVE
ALL BUT THE HIGHEST PEAKS.
THE SPLIT FLOW REGIME WILL PERSIST INTO THURSDAY...WHEN THE NEXT
SYSTEM WILL MOVE ONSHORE. ONCE AGAIN...MOST OF THE ENERGY WILL BE
DIRECTED INTO BRITISH COLUMBIA AND NORTHERN CALIFORNIA. THE POST-
FRONTAL SHOWERS FROM TODAY'S SYSTEM WILL BARELY BE DISSIPATED
BEFORE THE RAIN FROM THE THURSDAY SYSTEM BEGINS. THE BULK OF THE
ASSOCIATED PRECIPITATION WILL FALL ACROSS NORTHERN CALIFORNIA...
AND THE POST-FRONTAL SHOWERS WILL LARGELY DISSIPATE THURSDAY
NIGHT. SNOW LEVELS WILL BE 4000-5000 FEET...SO SOME PASSES MAY GET
SOME LIGHT SNOW.
A SHORT WAVE RIDGE WILL MOVE THROUGH THURSDAY NIGHT INTO
FRIDAY...BRINGING A BREAK IN THE ACTION AS WELL AS RAISING THE
SNOW LEVELS BACK ABOVE ALL BUT THE HIGHER PEAKS. STRONG ZONAL
FLOW WILL THEN SET UP WITH A STRONG JET ACROSS MOST OF THE
PACIFIC...AIMED RIGHT AT OREGON. SOUTHERN OREGON WILL BE SQUARELY
IN THE STORM TRACK FRIDAY NIGHT INTO SATURDAY. A WET AND WINDY
COLD FRONT WILL MOVE ONSHORE FRIDAY AFTERNOON. THIS WILL BE THE
STRONGEST SYSTEM IN THE SERIES. JUST ABOUT THE ENTIRE AREA FROM
THE CASCADES WEST WILL GET SIGNIFICANT PRECIPITATION FROM THIS
STORM. WINDS WILL ALSO BE A CONCERN...ESPECIALLY ALONG THE
COAST...OVER THE COASTAL WATERS...AND EAST OF THE CASCADES. NEAR
STORM FORCE WINDS ARE POSSIBLE NEAR THE COAST AS THE WINDS WILL
HAVE AN ONSHORE COMPONENT THAT WILL PROMOTE COASTAL WIND DAMMING.
A HIGH WIND WATCH WILL LIKELY BE ISSUED LATER TODAY. THE FRONT
WILL STALL OVER THE AREA AS IT BECOMES PARALLEL TO THE UPPER LEVEL
STEERING FLOW. WITH THE STRONG JET DYNAMICS ALOFT...IT WILL REMAIN
QUITE WET INTO SATURDAY WITH THE WEST FACING SLOPES OF THE COAST
RANGE AND CASCADES GETTING THE HEAVIEST PRECIPITATION. CURRENTLY
IT LOOKS LIKE ONLY THE PEAKS WILL GET APPRECIABLE SNOW FROM THESE
SYSTEMS AS THE SNOW LEVELS WILL REMAIN WELL ABOVE THE PASSES...AT
LEAST THROUGH FRIDAY NIGHT.
ANOTHER WEAKER DISTURBANCE WILL MOVE ONSHORE SATURDAY...BRINING
ANOTHER ROUND OF PRECIPITATION TO THE AREA. PRECIPITATION AMOUNTS
WILL BE MUCH LESS THAN THE FRIDAY SYSTEM...BUT MOST OF THE CWA
WILL GET MEASURABLE AMOUNTS. IT MAY BE A BIT BREEZY OVER THE
RIDGES AND EAST OF THE CASCADES AS WELL...BUT ONCE AGAIN THEY WILL
BE LIGHTER THAN THEY WILL BE WITH THE FRIDAY SYSTEM.
&&
.AVIATION...FOR THE 19/12Z TAFS...IFR CIGS WILL PERSIST ONCE AGAIN IN
THE UMPQUA BASIN INCLUDING KRBG THROUGH AT LEAST 18Z, THEN CIGS WILL
IMPROVE TO VFR AS A FRONTAL BOUNDARY APPROACHES. ELSEWHERE, VFR
CONDITIONS WILL CONTINUE THROUGH AT LEAST 20Z TODAY. A FRONTAL
BOUNDARY WILL MOVE IN THIS AFTERNOON RESULTING IN CIGS LOWERING TO
MVFR AND AND OCCASIONAL IFR WEST OF THE CASCADES LATE THIS AFTERNOON
INTO TONIGHT WITH PARTIAL MOUNTAIN OBSCURATION. WINDS ARE EXPECTED
TO INCREASE NEAR 1500 FEET AGL AND ABOVE NEAR KMFR AND IT WILL BE A
CLOSE CALL FOR WIND SPEED SHEAR BETWEEN 20-23Z. FUTURE SHIFTS WILL
NEED TO TAKE ANOTHER LOOK AT THIS.
EAST OF THE CASCADES...VFR CONDITIONS SHOULD LAST MOST OF THE DAY.
THERE IS A CHANCE THAT MVFR CIGS COULD DEVELOP AT KLMT PRIOR TO 23Z.
SOUTH WINDS AT THE SURFACE AND ALOFT WILL INCREASE THIS AFTERNOON
AND CONTINUE INTO THIS EVENING THEN DECREASE TONIGHT. MVFR CIGS ARE
LIKELY TO CONTINUE TONIGHT. -PETRUCELLI
&&
.MARINE...UPDATED 4 AM PST NOV 19 2014...THE MAIN CONCERN AHEAD IS
FRIDAY AFTERNOON AND FRIDAY NIGHT. THE MODELS CONTINUE TO SHOW GOOD
AGREEMENT SHOWING A STRONG WARM FRONT APPROACHING THE WATERS LATE
FRIDAY MORNING OR EARLY AFTERNOON. SOUTH WINDS WILL INCREASE DURING
THE DAY. CURRENTLY THE KACV-KOTH GRADIENT IS CLOSE TO 10 MB WITH BL
WINDS IN THE 40-50 KT RANGE WITH 850 MB WINDS FROM AROUND 220 AT 50-
60 KTS LATE FRIDAY AFTERNOON AND EVENING. THIS COULD RESULT IN WINDS
GETTING CLOSE TO STORM FORCE FOR A FEW HOURS. NOW IF THE TIMING ENDS
UP EARLIER, THEN THIS WILL COME AT A TIME WHEN HIGH TIDE REACHES
IT'S MAX LATE FRIDAY MORNING RESULTING IN HIGHER WAVES AT PORT
ORFORD. THIS WILL NEED TO BE MONITORED CLOSELY.
UNTIL THEN...A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH AND BRING LOW
END SMALL CRAFT WINDS TO THE OUTER WATERS. MEANWHILE A MODERATE
SOUTHWEST SWELL WILL RESULT IN SMALL CRAFT FOR SEAS THROUGH THURSDAY
AFTERNOON. IT'S POSSIBLE SEAS WILL COME DOWN BRIEFLY THURSDAY NIGHT
BEFORE INCREASING AGAIN FRIDAY. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
UNTIL 4 PM PST THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING
FOR PZZ370-376.
15/15/15The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 11:55 AM PST | High Wind Watch | MFR | Modoc | 27 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.